MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 0N05A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Fluid Discharge (2686); Foreign Body In Patient (2687)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the gore-tex® suture instructions for use (ifu), possible adverse reactions associated with the use of any suture include, but are not limited to, tissue dehiscence, infection, localized inflammatory reaction, and transitory local irritation.Broken needles or damaged thread may result in extended or additional surgery or retained foreign bodies.A review of the associated manufacturing and sterilization records indicated that suture lot 21269777 was manufactured according to approved procedures and met all release specifications.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2019, during the procedure of rhinoplasty, physician a used a gore-tex® suture to suture on the patient¿s nose and forehead.After the procedure, the patient found there was unknown fluid flowed from the nose and told to physician (b)(6).Physician (b)(6) applied some medicine to the patient and confirmed that patient's symptoms were fine.However, the patient's symptoms didn't improve and were even worsened, not only the affected area became more painful, but also the nose was atrophy.On (b)(6) 2020, the patient went to hospital for review.And on (b)(6) 2020, physician (b)(6) from other hospital performed foreign body and gore-tex® suture removal, and repaired of septal perforation by mucosal flap.The suture was broken when physician (b)(6) cut it for removing.After this operation, the patient's pain was relieved slightly.However, the patient's nose has been deformed due to muscle atrophy.Before this operation, the patient went to another clinic for consultation.It was diagnosed that the patient was suffering from infection of the nose tissue.This infection was suspiciously caused by physician a's procedure off-label use and the suture not completely disinfected.

Brand Name
GORE-TEX SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10639589
Report Number3003910212-2020-01108
Device Sequence Number3650050
Product Code GAW
UDI-Device Identifier00733132600106
UDI-Public00733132600106
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number0N05A
Device Catalogue Number0N05A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age48 YR
Patient Weight47